# SDR CA081003009

- Difficulty date: October 1, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Engine: Cont IO360KB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Thru Bolt
- Part number: 652420902
- Condition: Broken
- Location: Nr 6 Cylinder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON A PRE-FLIGHT INSPECTION, THE PILOT NOTICED A LOOSE WASHER ON THE FRONT OF THE ENGINE.  AFTER FURTHER INSPECTION IT WAS DISCOVERED THAT THE TOP FWD ENGINE THROUGH BOLT FOR NR 6 CYLINDER WAS BROKEN ON THE CYLINDER SIDE.  THE LOOSE WASHER WAS BECAUSE THE BOLT SNAPPED AND THERE WAS NO TORQUE ON THE OTHER SIDE AND THE NUT HAD WORKED ITS WAY LOOSE (IT WAS NEVER FOUND).  THE BROKEN PIECE OF BOLT AND NUT FROM THAT SIDE WERE FOUND ON TOP OF THE FWD ENGINE BAFFLE.  ALL OTHER BOLTS IN THE AREA WERE TORQUE CHECKED AND FOUND SERVICEABLE.  NO OTHER DEFECTS WERE NOTED.
